Alert archive / Maine / Gale Warnings in 2017

Gale Warning 29, NWS Gray, ME

June 5, 2017

NWS Gray, ME issued this gale warning at Jun 5, 2017, 3:32 AM EDT. It took effect at Jun 5, 2017, 8:00 PM EDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2017, 3:32 AM EDT (07:32 UTC)
In effect from
Jun 5, 2017, 8:00 PM EDT
Expired
Jun 6, 2017, 3:04 PM EDT
In force
19 hr
Issued by
NWS Gray, ME

The text

As transmitted.

221 
WHUS71 KGYX 050732
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
332 AM EDT MON JUN 5 2017


ANZ150-152-154-052145-
/O.UPG.KGYX.SC.Y.0058.170606T0000Z-170607T2200Z/
/O.NEW.KGYX.GL.W.0029.170606T0000Z-170606T2200Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
332 AM EDT MON JUN 5 2017

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-052145-
/O.CON.KGYX.SC.Y.0058.170606T0000Z-170607T2200Z/
PENOBSCOT BAY-CASCO BAY-
332 AM EDT MON JUN 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 PM EDT WEDNESDAY...

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
257 
WHUS71 KGYX 051842
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
242 PM EDT MON JUN 5 2017


ANZ150-152-154-062200-
/O.CON.KGYX.GL.W.0029.170606T0000Z-170606T2200Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
242 PM EDT MON JUN 5 2017

...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
EDT TUESDAY...

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-062200-
/O.CON.KGYX.SC.Y.0058.170606T0000Z-170607T2200Z/
PENOBSCOT BAY-CASCO BAY-
242 PM EDT MON JUN 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 PM EDT WEDNESDAY...

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
670 
WHUS71 KGYX 061904
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
304 PM EDT TUE JUN 6 2017


ANZ150-152-154-071200-
/O.CAN.KGYX.GL.W.0029.000000T0000Z-170606T2200Z/
/O.EXB.KGYX.SC.Y.0058.000000T0000Z-170607T1200Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
304 PM EDT TUE JUN 6 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ151-153-071200-
/O.EXT.KGYX.SC.Y.0058.000000T0000Z-170607T1200Z/
PENOBSCOT BAY-CASCO BAY-
304 PM EDT TUE JUN 6 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jun 4, 9:05 PM EDT, 6 hours 27 minutes earlier.

Area forecast discussion, Jun 4, 9:05 PM EDT, 6 hours 27 minutes before
Area Forecast Discussion
National Weather Service Gray ME
905 PM EDT Sun Jun 4 2017

.SYNOPSIS...
Another upper level low will develop to our west and bring rain
and cool conditions to the area later tonight into Monday. A
coastal low at the surface will track across the Gulf of Maine
Monday night and Tuesday. The upper level low weakens as it
slowly moves across New England through the end of the week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
900 pm Update: Scattered light showers continue across NH/ME.
Have input latest mesonet data into grids for the ESTF update.
Previous forecast has good handle on forecast overnight with
only minor tweaks needed. Used POPS from radar with
extrapolation trend based on H7/H5 flow off blended models for
next 4 hours.

620 pm Update: the area of rain has spread into southwest NH so
pushed up timing of higher pops to reflect timing. Over ME
scattered showers continued so will keep the chance pops through the
evening as forecast. Input all mesonet data into grids for this
ESTF update.

Previous Discussion:
Convective showers over eastern areas will diminish by sunset.
Meanwhile, there remains a chance of rain through this evening
over southwestern New Hampshire.

Overnight, the threat for light rain will be slow to increase
as a large upper level low pressure system approaches from the
west. A weak low pressure system will reach the New York and
Pennsylvania state lines by late tonight. Precipitation will
continue to spread east, but much of it will be shunted south of
Maine and New Hampshire.

With cloud cover increasing, overnight min temperatures will be
relatively uniform with upper 40s to mid 50s for the most part.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
There has been considerable run to run and model to model
discrepancies with our system on Monday. 12Z run continues the
trend towards backing off on POPS and QPF. The GFS solution is
the driest amongst the group. Will favor a model blend with the
Euro the wettest. Will favor a model blend with this package as
a significant amount of uncertainty exists.

With a trend of low pressure tracking further to the south, have
adjusted max temperatures on Monday upwards with upper 50s to
lower 60s common across the region.

Low pressure will reach the coast late in the day Monday south
of NYC. It will then shift east Monday night just south of the
40N 70W benchmark. This will leave much of the precipitation
offshore, however periods of rain are likely, mainly over
southern sections. Some patchy fog is possible as well mainly
over the coastal waters and immediate coastline.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
The deterministic models are in decent agreement on the longwave
pattern into next weekend. We begin the period with an upper low
centered over the eastern Great Lakes. This upper low will wobble
slowly eastward into New England through Thursday before opening
up and lifting out by early Saturday. In its wake...weak troughing
will remain across the area for the first half of the upcoming
weekend. By Sunday...this trough has lifted out into the maritimes
with rising heights and an approaching upper ridge centered across
the Great Lakes. The weakening ridge should finally slide east
into New England for the end of the forecast period. Temperatures
this period should average below normal as troughing and below
normal heights continue to dominate for the first half of the
forecast period. However...the pendulum should swing the other way
with above average temperatures for the second half of the
forecast period as rising heights and an upper ridge pay a long
awaited visit to the eastern CONUS. In the dailies... weakening
Low pressure over the Great Lakes and a second low off the mid
Atlantic coast will keep us damp and unseasonably cool in onshore
flow for Tuesday. It should be noted that the model trend during
the past 24 hours has been to back off considerably on QPF
amounts with this system. By Wednesday...we're left with clouds
and scattered showers over southern and western sections of the
forecast area as weak ridging briefly takes hold over eastern and
northern Maine. On Thursday...weak ridging should limit any
shower potential and skies should average partly sunny in a weak
onshore flow. The upper trough...though weaker...returns for
Friday into Saturday with an associated shortwave driving a cold
front through the region late Friday into Saturday with clouds and
a few showers.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
Short Term...Mainly VFR conditions tonight with the exception of
lowering ceiling in possible showers this evening mainly over
far southwestern New Hampshire. Ceiling lower for all areas late
tonight through Monday night with pockets of rain. Some fog is
possible along the coastline, especially at RKD.

Long Term...

Tue...MVFR with lcl IFR in -RA and fog. NE sfc wind gusting to 25 kt
      at coastal TAF locations.

Wed...Areas of MVFR in -shra.

Fri...Sct MVFR in -shra.

&&

.MARINE...
Short Term...Winds/seas will begin to build tonight and
especially on Monday as low pressure takes shape south of the
region. Have hoisted SCAs that begin Monday and span through the
start of the long term period.

Long Term...
SCA will likely be ongoing Mon night into Tue for both
winds/seas. Could approach gales briefly on Tue. Winds will
diminish Tue night, but seas will stay above 5 ft into Wed,
thanks to lingering swell.

&&

.FIRE WEATHER...
Humidity values will be on the increase tonight and Monday as
low pressure approaches from the west. There will be a few
showers tonight in southwestern New Hampshire and at least a
chance of rain for all locations Monday and Monday night on
chilly northeast breezes. The highest chance for rain will be
over southern areas.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 8 PM Monday to 6 PM EDT Wednesday
     for ANZ150>154.

&&
Hazardous weather outlook, Jun 4, 3:03 PM EDT, 12 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
303 PM EDT Sun Jun 4 2017

MEZ007>009-012>014-018>028-NHZ001>015-051915-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
303 PM EDT Sun Jun 4 2017

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ151-153-051915-
Penobscot Bay-Casco Bay-
303 PM EDT Sun Jun 4 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150-152-154-051915-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
303 PM EDT Sun Jun 4 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low possibility for gales outside of the bays late Monday
night and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Gale Warnings in Maine, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.